Higher dimensional slep equation and applications to morphological stability in polymer problems

Yasumasa Nishiura, Hiromasa Suzuki

Research output: Contribution to journalArticle

12 Citations (Scopus)

Abstract

Existence and stability of stationary internal layered solutions to a rescaled diblock copolymer equation are studied in higher dimensional space. Rescaling is necessary since the characteristic domain size of any stable pattern eventually vanishes in an appropriate singular limit. A general sufficient condition for the existence of singularly perturbed solutions and the associated stability criterion are given in the form of linear operators acting only on the limiting location of the interface. Applying the results to radially symmetric and planar patterns, we can show, for instance, stability of radially symmetric patterns when one of the components of diblock copolymer dominates the other, and that of the long-striped pattern in a long and narrow domain for the planar case. These results are consistent with the experimental ones. The above existence and stability criterion can be easily extended to a class of reaction diffusion systems of activator-inhibitor type.

Original languageEnglish
Pages (from-to)916-966
Number of pages51
JournalSIAM Journal on Mathematical Analysis
Volume36
Issue number3
DOIs
Publication statusPublished - 2005 May 27
Externally publishedYes

Keywords

  • Critical eigenvalues
  • Diblock copolymer
  • Matched asymptotic expansion
  • Pattern formation
  • Reaction diffusion system
  • Singular perturbation
  • Stability

ASJC Scopus subject areas

  • Analysis
  • Computational Mathematics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Higher dimensional slep equation and applications to morphological stability in polymer problems'. Together they form a unique fingerprint.

  • Cite this